Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 22, NWS Glasgow, MT

August 27, 20129 counties in Montana

NWS Glasgow, MT issued this red flag warning at Aug 27, 2012, 2:57 AM MDT for 9 counties in Montana. It took effect at Aug 27, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2012, 2:57 AM MDT (08:57 UTC)
In effect from
Aug 27, 2012, 12:00 PM MDT
Expired
Aug 27, 2012, 8:50 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2569 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WWUS85 KGGW 270857
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
257 AM MDT MON AUG 27 2012

.FIRE WEATHER CONCERNS DUE TO EXTREMELY LOW RELATIVE HUMIDITIES
AND VERY DRY FUELS AND WINDY CONDITIONS WILL BE PRESENT FROM
TODAY INTO THURSDAY. THE BIGGEST THREAT WILL BE COMING FROM A
STRONG DRY COLD FRONTAL PASSAGE WEDNESDAY AFTERNOON AND EVENING.

MTZ122-134-272200-
/O.UPG.KGGW.FW.A.0017.120827T1800Z-120828T0300Z/
/O.NEW.KGGW.FW.W.0022.120827T1800Z-120828T0300Z/
/O.NEW.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-
NORTHERN VALLEY-
257 AM MDT MON AUG 27 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE
WEATHER ZONES 122 AND 134... ...FIRE WEATHER WATCH IN EFFECT FROM
TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE
HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 122 AND 134...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN
EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR LOW
RELATIVE HUMIDITY AND STRONG WINDS IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 122 AND 134.

* WINDS...TODAY...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.
  TUESDAY...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.
  WEDNESDAY...WEST 15 TO 25 MPH GUSTING TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND
  VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
  GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING AND THIS FIRE WEATHER WATCH.


&&

$$

MTZ136-272200-
/O.NEW.KGGW.FW.W.0022.120827T1800Z-120828T0300Z/
/O.NEW.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
257 AM MDT MON AUG 27 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE
WEATHER ZONE 136... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND
STRONG WINDS FOR FIRE WEATHER ZONE 136...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN
EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR LOW
RELATIVE HUMIDITY AND STRONG WINDS IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 136.

* WINDS...TODAY...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.
  TUESDAY...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.
  WEDNESDAY...WEST 15 TO 25 MPH GUSTING TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND
  VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
  GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING AND THIS FIRE WEATHER WATCH.

&&

$$

MTZ120-135-137-272200-
/O.NEW.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-LITTLE ROCKIES-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
257 AM MDT MON AUG 27 2012

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR
FIRE WEATHER ZONES 120...135 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER
WATCH FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...135 AND 137.

* WINDS...TUESDAY...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.
  WEDNESDAY...WEST 15 TO 25 MPH GUSTING TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND
  VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
  GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
093 
WWUS85 KGGW 272116
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
316 PM MDT MON AUG 27 2012

.FIRE WEATHER CONCERNS CONTINUE ESPECIALLY WITH A DRY COLD FRONT
LATE WEDNESDAY.

MTZ122-134-136-281030-
/O.CON.KGGW.FW.W.0022.000000T0000Z-120828T0300Z/
/O.CON.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-
NORTHERN VALLEY-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
316 PM MDT MON AUG 27 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...
134 AND 136...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
ALL FIRE WEATHER ZONES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 122 134 AND 136.

* WINDS...GENERALLY SOUTHEAST AT 5 TO 10 MPH TONIGHT THROUGH
  WEDNESDAY. NORTHWEST WINDS AT 15 TO 30 MPH WEDNESDAY NIGHT.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND 
  VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE 
  GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING AND THIS FIRE WEATHER WATCH.

&&

$$

MTZ120-135-137-281030-
/O.CON.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-LITTLE ROCKIES-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
316 PM MDT MON AUG 27 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
ALL FIRE WEATHER ZONES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...135 AND 137.

* WINDS...GENERALLY SOUTHEAST AT 5 TO 10 MPH TONIGHT THROUGH
  WEDNESDAY. NORTHWEST WINDS AT 15 TO 30 MPH WEDNESDAY NIGHT.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND 
  VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE 
  GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
552 
WWUS85 KGGW 280250
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
850 PM MDT MON AUG 27 2012

.FIRE WEATHER CONCERNS CONTINUE ESPECIALLY WITH A DRY COLD FRONT
LATE WEDNESDAY.

MTZ122-134-136-281200-
/O.CAN.KGGW.FW.W.0022.000000T0000Z-120828T0300Z/
/O.CON.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-
NORTHERN VALLEY-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
850 PM MDT MON AUG 27 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
ALL FIRE WEATHER ZONES...

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 122...134 AND 136...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

THE FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONES 122...134...AND 136. 

* WINDS...SOUTH-SOUTHWEST AT 8 TO 15 MPH WITH GUSTS TO 20 MPH ON
  TUESDAY. WEST-SOUTHWEST WINDS 15 TO 30 MPH SHIFTING TO THE NORTHWEST
  WEDNESDAY AFTERNOON AND NIGHT.

* RELATIVE HUMIDITY...9 TO 19 PERCENT TUESDAY...AS LOW AS 8
  PERCENT WEDNESDAY.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND 
  VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE 
  GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

MTZ120-135-137-281200-
/O.CON.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-LITTLE ROCKIES-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
850 PM MDT MON AUG 27 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
ALL FIRE WEATHER ZONES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...135 AND 137.

* WINDS...SOUTH-SOUTHWEST AT 10 TO 15 MPH WITH GUSTS TO 20 MPH ON
  TUESDAY. WEST-SOUTHWEST WINDS 15 TO 30 MPH SHIFTING TO THE NORTHWEST
  WEDNESDAY AFTERNOON AND NIGHT.

* RELATIVE HUMIDITY...9 TO 19 PERCENT TUESDAY...AS LOW AS 8
  PERCENT WEDNESDAY.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND 
  VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE 
  GROWTH. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 26, 9:39 PM MDT, 5 hours 18 minutes earlier.

Area forecast discussion, Aug 26, 9:39 PM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
939 PM MDT SUN AUG 26 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...
UPDATE...GOING FORECAST IN OVERALL EXCELLENT SHAPE. ONLY TWEAK WAS
TO RAISE CLOUD COVER ACROSS THE SOUTH TONIGHT TO ACCOUNT FOR CLOUD
COVER ASSOCIATED WITH DECAYING SHOWERS AND THUNDERSTORMS ACROSS
SOUTHERN MONTANA. GILCHRIST

HOT AND DRY CONDITIONS WILL LEAD TO FIRE WEATHER CONCERNS FOR THE
AREA THIS WEEK. SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS.

A LEE SIDE TROUGH DEVELOPING INTO MONDAY WILL INCREASE SOUTHEAST
WINDS ACROSS PORTIONS OF THE CWA...MAINLY NORTH OF FORT PECK LAKE
AND IN WIBAUX COUNTY FOR MONDAY AFTERNOON.

MONDAY NIGHT...THE SOUTHWEST FLOW ALOFT STRENGTHENS A BIT AND MAY
GENERATE AN ISOLATED HIGH-BASED THUNDERSTORM OR TWO OVER CENTRAL
MONTANA...AND NOT EXPECTED TO MAKE IT INTO OUR WESTERN ZONES.
BETTER SUPPORT WILL BE OVER THE EASTERN ZONES WHERE THE MODELS ARE
SHOWING MOST-UNSTABLE CAPES TO REACH 1000 J/KG. THE SURFACE
TROUGH MOVES EAST ON TUESDAY AND INTO NORTH DAKOTA BY THE
AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS NEAR THE EASTERN
BORDER FOR MONDAY NIGHT WAS EXTENDED INTO TUESDAY MORNING.

ON TUESDAY...SW DESERT AIRMASS BEGINS TO MOVE IN PROVIDING HOT AND DRY
CONDITIONS. NOTED THAT THE NAM IS SHOWING BETTER MIXING TO TAKE
PLACE THAN THE ECMWF OR GFS AND THUS A STRONGER WEST WIND. THIS
WILL NOT PROVIDE MUCH RELIEF WITH TEMPERATURES IN THE 90S TO LOW
100S. JAMBA

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
UPDATE...THE GFS CONTINUED TO HAVE A GOOD HANDLE ON THE EXTENDED
FORECAST THEREFORE TRENDED TOWARD IT. THE CURRENT RUN HAS THE
UPPER TROUGH LIFTING NORTHEAST OVER THE NORTHERN ROCKIES AND INTO
SOUTHERN CANADA WEDNESDAY WHICH WILL SEND A STRONG...MOSTLY DRY
COLD FRONT THROUGH THE STATE IN AFTERNOON AND EVENING.
TEMPERATURES WILL COOL DOWN TO THE 70S AND 80S ON THURSDAY.

EASTERN MONTANA WILL BE WINDY LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING AS THIS IS THE TIME PERIOD WHEN THE WINDS AT
850MB ARE NEAR 50 KNOTS AND LAPSE RATES FAVOR MIXING. STRONG WINDS
COMBINED WITH LOW RELATIVE HUMIDITY RAISE CONCERNS FOR CRITICAL
FIRE CONDITIONS ACROSS EASTERN MONTANA. ALSO...A LAKE WIND
ADVISORY MAY BE WARRANTED WEDNESDAY NIGHT THROUGH THURSDAY GIVEN
THAT SUSTAINED WINDS WILL BE NEAR CRITERIA.

ANOTHER UPPER TROUGH WILL SWING THROUGH THE REGION FRIDAY AND
SATURDAY WHICH WILL KEEP TEMPERATURES IN THE UPPER 70S TO MID 80S
THROUGH THE REST OF THE FORECAST. PRECIPITATION WILL BE POSSIBLE
WITH THIS SYSTEM BUT THE MAJORITY OF THE MOISTURE WILL FALL OVER
SOUTHERN SASKATCHEWAN AND NORTH DAKOTA. AES

PREVIOUS DISCUSSION...UPPER TROF MOVING INTO THE PACIFIC
NORTHWEST ON TUESDAY NIGHT EXPECTED TO PUSH A STRONG COLD FRONT
THROUGH THE TREASURE STATE ON WEDNESDAY. MODELS STILL HANDLING THE
TROF AND FRONT SLIGHTLY DIFFERENTLY WITH GFS GENERALLY STRONGER
THEN THE ECMWF. VERY HOT THERMAL RIDGE BUILDS NORTH IN THE
SOUTHWEST FLOW...AND MIXING WILL BE AIDED BY COMPRESSION AHEAD OF
THE FRONT. THIS SHOULD SEND TEMPERATURES SOARING AGAIN INTO THE
90S...AND WITH TROPICAL AND GULF MOISTURE CUT OFF BY THE FLOW
REGIME...RELATIVE HUMIDITY WILL LIKELY DROP BELOW 15 PERCENT FOR
MOST LOCATIONS. THERMAL PACKING BEHIND THE FRONT MUCH STRONGER
WITH THE GFS...RESULTING IN 40KT OF WIND AT 850MB MOVING INTO THE
WESTERN CWA LATE WEDNESDAY AFTERNOON AND THE EASTERN ZONES IN THE
EVENING. THE ECMWF IS A LITTLE QUICKER WITH THE FRONT...BRINGING
IT THROUGH IN THE MORNING AND WITH LESS COLD AIR ADVECTION AND
WIND. FOR NOW HAVE TRENDED MORE TOWARD THE GFS.

THE REMAINDER OF THE FORECAST PERIOD WILL BE DOMINATED BY LARGE
SCALE TROF OFF THE WEST COAST AND SEVERAL SHORTWAVES EJECTING
INTO THE CANADIAN PRAIRIES. MODELS DISPLAYING LITTLE AGREEMENT ON
DETAILS REGARDING THESE WAVES...BEYOND BEING GENERALLY DRY FOR
EASTERN MONTANA. THEREFORE TRENDED TEMPERATURES NEAR NORMAL...
WHICH IS THE CONSENSUS SOLUTION AS WELL...THROUGH NEXT WEEKEND.
EBERT

&&

.AVIATION...
VFR.

AN UPPER LEVEL RIDGE IN PLACE OVER CENTRAL-EASTERN MONTANA WILL
BRING CONTINUED DRY CONDITIONS AND MOSTLY CLEAR SKIES THROUGH
MONDAY.

A DEVELOPING LEE SIDE SURFACE TROUGH SLIPS OVER EASTERN MONTANA
LATE MONDAY. THIS WILL INCREASE WINDS FROM THE SOUTHEAST AND
CREATE AN AREA OF CONVECTIVE INSTABILITY NEAR THE NORTH DAKOTA
BORDER MONDAY EVENING. EXPECT AFTERNOON AND EVENING SE WINDS OF
AROUND 15-20KTS. ALSO ISOLATED HIGH-BASED THUNDERSTORMS ARE
POSSIBLE. ALTHOUGH THE SOUNDING WIND PROFILE IS INVERTED...WINDS
ALOFT ARE NOT THAT STRONG. SO DO NOT EXPECT STRONG WIND GUSTS
ASSOCIATED WITH ANY STORM THAT MIGHT DEVELOP.

SCT

&&

.FIRE WEATHER...

...FIRE WEATHER CONCERNS WILL BE PRESENT FROM MONDAY INTO
THURSDAY WITH THE BIGGEST THREAT COMING WITH A STRONG DRY COLD
FRONTAL PASSAGE WEDNESDAY AFTERNOON AND EVENING...

WITH AN UPPER RIDGE BUILDING OVER THE AREA...TEMPERATURES WILL
CONTINUE TO WARM INTO TUESDAY AND WEDNESDAY. A COUPLE OF AREAS
WILL HAVE SOUTHEAST WINDS ON MONDAY THAT WILL POSE A FIRE WEATHER
THREAT...ZONE 134 (EASTERN PORTION) AND 122. A FIRE WEATHER WATCH
HAS BEEN ISSUED AS A RESULT.

ON TUESDAY...TEMPS WILL BE ABOUT 20 DEGREES ABOVE NORMAL
THREATENING SEVERAL RECORD HIGHS. HUMIDITY WILL BE LOW...IN THE
TEENS AND SOME GUSTY WESTERLY WINDS MAY DEVELOP AT 10 TO 20 MPH DURING
THE AFTERNOON.

WEDNESDAY HAS A LOT OF POTENTIAL TO BE A CRITICAL DAY. ANOTHER
ROUND OF HOT TEMPERATURES AND VERY LOW HUMIDITY COULD COMBINE
WITH WEST TO SOUTHWEST WINDS PICKING UP BY LATE MORNING AHEAD OF A
STRONG COLD FRONT EXPECTED IN LATE IN THE AFTERNOON. EXPECT A
WIND SHIFT TO THE NORTH-NORTHWEST...AND AN INCREASE IN SPEEDS TO
AS HIGH AS 30 TO 40 MPH BEHIND THE FRONT. THE STRONGEST WINDS LOOK
TO OCCUR MAINLY WEDNESDAY NIGHT INTO THURSDAY MORNING. RELATIVE
HUMIDITY RECOVERIES MAY BE POOR WEDNESDAY NIGHT SO CRITICAL FIRE
CONDITIONS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR MTZ122-134.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 26, 9:57 PM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
957 PM MDT SUN AUG 26 2012

MTZ016-018>022-060-062-271200-
CENTRAL AND SOUTHEAST PHILLIPS-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
PETROLEUM-GARFIELD-SOUTHWEST PHILLIPS-EASTERN ROOSEVELT-
957 PM MDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FIRE WEATHER CONCERNS WILL CONTINUE WITH MAXIMUM TEMPERATURES
TRENDING HIGHER AND MINIMUM RH VALUES TRENDING LOWER THROUGH MID-
WEEK.

MONDAY...SOUTHEASTERLY WINDS WILL INCREASE IN THE AFTERNOON AND
MAY BE BREEZY AT TIMES. IN ADDITION INCREASING INSTABILITY NEAR A
FRONT WILL MAKE ISOLATED THUNDERSTORMS POSSIBLE MONDAY EVENING
ALONG THE NORTH DAKOTA BORDER.

TUESDAY...IS EXPECTED TO BE THE HOTTEST DAY WITH NEAR RECORD
HIGHS IN THE UPPER 90S TO AROUND 100 AT MANY LOCATIONS. WEST WINDS
MAY MIX DOWN AT 10 TO 20 MPH...POSSIBLY MAKING FOR ANOTHER
CRITICAL FIRE WEATHER DAY.

WEDNESDAY HAS A LOT OF POTENTIAL TO BE A CRITICAL DAY. ANOTHER
ROUND OF HOT TEMPERATURES AND VERY LOW HUMIDITY COULD COMBINE
WITH WEST TO SOUTHWEST WINDS PICKING UP BY LATE MORNING AHEAD OF A
STRONG COLD FRONT EXPECTED IN LATE IN THE AFTERNOON. EXPECT A
WIND SHIFT TO THE NORTH-NORTHWEST...AND AN INCREASE IN SPEEDS TO
AS HIGH AS 30 TO 40 MPH BEHIND THE FRONT. THE STRONGEST WINDS LOOK
TO OCCUR MAINLY WEDNESDAY NIGHT INTO THURSDAY MORNING. RELATIVE
HUMIDITY RECOVERIES MAY BE POOR WEDNESDAY NIGHT SO CRITICAL FIRE
CONDITIONS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ017-023>027-059-061-271200-
CENTRAL AND SOUTHERN VALLEY-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
NORTHERN PHILLIPS-NORTHERN VALLEY-
957 PM MDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FIRE WEATHER CONCERNS WILL CONTINUE WITH MAXIMUM TEMPERATURES
TRENDING HIGHER AND MINIMUM RH VALUES TRENDING LOWER THROUGH MID-
WEEK.

MONDAY...SOUTHEASTERLY WINDS WILL INCREASE IN THE AFTERNOON
BECOMING MARGINALLY STRONG. IN ADDITION INCREASING INSTABILITY
NEAR A FRONT WILL MAKE ISOLATED THUNDERSTORMS POSSIBLE MONDAY
EVENING ALONG THE NORTH DAKOTA BORDER. A FIRE WEATHER WATCH FOR LOW
HUMIDITY AND GUSTY SOUTHEAST WINDS IS IN EFFECT FOR MONDAY
AFTERNOON AND EVENING.

TUESDAY...IS EXPECTED TO BE THE HOTTEST DAY WITH NEAR RECORD
HIGHS IN THE UPPER 90S TO AROUND 100 AT MANY LOCATIONS. WEST WINDS
MAY MIX DOWN AT 10 TO 20 MPH...POSSIBLY MAKING FOR ANOTHER
CRITICAL FIRE WEATHER DAY.

WEDNESDAY HAS A LOT OF POTENTIAL TO BE A CRITICAL DAY. ANOTHER
ROUND OF HOT TEMPERATURES AND VERY LOW HUMIDITY COULD COMBINE
WITH WEST TO SOUTHWEST WINDS PICKING UP BY LATE MORNING AHEAD OF A
STRONG COLD FRONT EXPECTED IN LATE IN THE AFTERNOON. EXPECT A
WIND SHIFT TO THE NORTH-NORTHWEST...AND AN INCREASE IN SPEEDS TO
AS HIGH AS 30 TO 40 MPH BEHIND THE FRONT. THE STRONGEST WINDS LOOK
TO OCCUR MAINLY WEDNESDAY NIGHT INTO THURSDAY MORNING. RELATIVE
HUMIDITY RECOVERIES MAY BE POOR WEDNESDAY NIGHT SO CRITICAL FIRE
CONDITIONS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:57 AM MDTFire Weather WatchGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more24 hr

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.